Hi .... Im new to this! Ive recently been diagnosed type 2 in March this year and have been taking metformin 500mg twice a day ever since. I follow a healthy diet and exercise regularly ( which i always have done before diagnosis ) I have had a few episodes where i have gone very sweaty and shaky since being diagnosed and have had no idea what is happening but after reading online i have discovered what i am experiencing could be a hypo .... i have also read that this is not possible as a type 2 .... i have tested my blood sugar levels after 2 particularly scary episodes of shaking and sweating this weekend and each time they were 4.3. i have been to my GP today who has said she is referring me to a specialist as she does not know if she is treating me right and is concerned about what is happening to me. She also said she was concerned due to my age ( I am 39 ) I dont understand diabetes at all and have nobody to talk to and any advice or opinion would be gratefully received rachel
Before I started insulin and then when I began on it when my levels went under 10 it felt like I was having a hypo because my body had been running high levels for a long time. The consultant told me that it was normal and my body will begin to adjust to normal range levels in time. Hope that helps a bit.
My nurse assures me that hypos are not a problem unless you are taking the stronger medicine and then she says it is not a big deal since even fit people can run low on sugar.
Having said that she started me on a new pill to help the action of my own insulin and when I spoke to her on the phone she asked if I had experienced any hypos or anything. I had gone a bit shaky on the very first day but nothing since.
I have yet to find out exactly what Metformin is supposed to do but I am pretty sure it won't give you a hypo.
It's not my fault your Honour, they made me do it.
People with type 2 deserve the chance to test Support the petition - http://diabetes.co.uk/petition
Hello Rachel, Metformin is a good drug but it's not going to give you a hypo - at best it'll bring your numbers down by a point. That doesn't mean you can't experience symptoms that'll make you feel as you describe - even non diabetics can do this.
The trouble is if you've been running high numbers for a while, dropping down to 4.3 is going to make you feel odd. This happens to lots of diabetics when they start to get their numbers down. It doesn't last and as you stabilise it'll happen less often. Just remember to test yourself when you feel odd and you'll get an idea of the cause, because you can also get similar symptoms when you're too high.
Hi Rachel, Do the hypos or hypo-like feelings happen at any particular time? After exercise? before meals?
I completely agree wih Swimmer about your "false hypo" symptoms . You will adjust in time. Akllthough he metformin on its own is unlikely to give you a hypo if it works well for you or has helped you to lose weight it is a contributory factor in that it is all part of the bigger ppicture. It is all a mater of balancing diet exercise and medication.
$.3 may well make you feel very uncomfortable if you are used to running much higher. You should aim o keep your levels steady-ish . if you exercise when your levels are low you could well drop suddenly - or even hyoer suddenly. Its just a matter of testing and finding out how you react o different situations. Hyoios are not dangerous in T2s as hey are in T1s but can still be quite unpleasant with efects lasting for some time. A real hypo is supposed to be , for normal purposes 3.9. Again , not dangerous for T2 but to be avoided if possible.